Gromov’s Waist of Non-radial Gaussian Measures and Radial Non-Gaussian Measures
- 56 Downloads
We study the Gromov waist in the sense of t-neighborhoods for measures in the Euclidean space, motivated by the famous theorem of Gromov about the waist of radially symmetric Gaussian measures. In particular, it turns out possible to extend Gromov’s original result to the case of not necessarily radially symmetric Gaussian measure. We also provide examples of measures having no t-neighborhood waist property, including a rather wide class of compactly supported radially symmetric measures and their maps into the Euclidean space of dimension at least 2.
We use a simpler form of Gromov’s pancake argument to produce some estimates of t-neighborhoods of (weighted) volume-critical submanifolds in the spirit of the waist theorems, including neighborhoods of algebraic manifolds in the complex projective space.
For reader’s convenience, in one appendix of this paper we provide a more detailed explanation of the Caffarelli theorem that we use to handle not necessarily radially symmetric Gaussian measures. In the other appendix, we provide a comparison of different variations of Gromov’s pancake method.
The authors thank Alexey Balitskiy, Michael Blank, Alexander Esterov, Sergei Ivanov, Bo’az Klartag, Jan Maas, and the unknown referee for useful discussions, suggestions, and questions.
- 1.A. Akopyan, R. Karasev, A tight estimate for the waist of the ball. Bull. Lond. Math. Soc. 49(4), 690–693 (2017). arXiv:1608.06279. http://arxiv.org/abs/1608.06279
- 2.A. Akopyan, R. Karasev, Waist of balls in hyperbolic and spherical spaces. Int. Math. Res. Not. (2018). arXiv:1702.07513. https://arxiv.org/abs/1702.07513
- 5.Y. Brenier, Polar factorization and monotone rearrangement of vector-values functions. Commun. Pure Appl. Math. XLIV(10), 375–417 (1991)Google Scholar
- 7.G. de Rham, On the Area of Complex Manifolds. Notes for the Seminar on Several Complex Variables (Institute for Advanced Study, Princeton, 1957–1958)Google Scholar
- 12.R. Karasev, A. Volovikov, Waist of the sphere for maps to manifolds. Topol. Appl. 160(13), 1592–1602 (2013). arXiv:1102.0647. http://arxiv.org/abs/1102.0647
- 13.B. Klartag, Convex geometry and waist inequalities. Geom. Funct. Anal. 27(1), 130–164 (2017). arXiv:1608.04121. http://arxiv.org/abs/1608.04121
- 14.B. Klartag, Eldan’s stochastic localization and tubular neighborhoods of complex-analytic sets (2017). arXiv:1702.02315. http://arxiv.org/abs/1702.02315
- 15.A.V. Kolesnikov, Mass transportation and contractions (2011). arXiv:1103.1479. https://arxiv.org/abs/1103.1479
- 16.Y. Memarian, On Gromov’s waist of the sphere theorem. J. Topol. Anal. 03(01), 7–36 (2011). arXiv:0911.3972. http://arxiv.org/abs/0911.3972
- 17.N. Palić, Grassmannians, measure partitions, and waists of spheres, PhD thesis, Freie Universität Berlin (2018). https://refubium.fu-berlin.de/handle/fub188/23043